Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 6, 2022, 3:25 PM MDT for Chaffee County, Colorado. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 3:25 PM MDT (21:25 UTC)
- Expired
- Jul 6, 2022, 5:06 PM MDT
- In force
- 101 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Chaffee County, CO
The radar
The Grand Junction radar (KGJX), 164 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WGUS55 KPUB 062125
FFWPUB
COC015-070030-
/O.NEW.KPUB.FF.W.0013.220706T2125Z-220707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
325 PM MDT Wed Jul 6 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Central Chaffee County in central Colorado...
* Until 630 PM MDT.
* At 325 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alpine and St Elmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3876 10642 3876 10610 3858 10635 3860 10636
3861 10636 3862 10638 3863 10639 3864 10638
3864 10640 3865 10640 3864 10642 3865 10643
3868 10644 3870 10645 3871 10644 3871 10643
3873 10642 3875 10642
FLASH FLOOD...RADAR INDICATED
$$
Hodanish1 follow-up statement
955
WGUS75 KPUB 062306
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
506 PM MDT Wed Jul 6 2022
COC015-062316-
/O.CAN.KPUB.FF.W.0013.000000T0000Z-220707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-
506 PM MDT Wed Jul 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHAFFEE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3876 10642 3876 10610 3858 10635 3860 10636
3861 10636 3862 10638 3863 10639 3864 10638
3864 10640 3865 10640 3864 10642 3865 10643
3868 10644 3870 10645 3871 10644 3871 10643
3873 10642 3875 10642
$$
HodanishWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:23 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 12:23 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1223 PM MDT Wed Jul 6 2022 .UPDATE... Issued at 942 AM MDT Wed Jul 6 2022 Updated to add showers and thunderstorms across the far southeast Plains this morning. && .SHORT TERM...(Today and tonight) Issued at 341 AM MDT Wed Jul 6 2022 Key Messages: 1) Monsoon moisture remains across the area, leading to more showers and thunderstorms this afternoon and evening. Main concerns will be heavy rain and gusty winds. Today and Tonight... A better surge of monsoonal moisture will move over the area today, allowing for another round of afternoon showers and thunderstorms beneath the upper-level ridge. Instability and lift will be fueled by a combination of daytime heating and a brief disturbance translating through the upper-level flow, coming out to 500-700 J/kg of CAPE over most of the higher terrain and I-25 corridor. Looking further east, CAPE increases by a bit closer to the KS border, exceeding 1000 J/kg or more in most of the high-res model guidance. Storms are expected to fire over the higher terrain early this afternoon, moving northeast with the steering flow. Flow at the mid to upper levels will be a bit stronger than yesterday, allowing for slightly faster storm motion and more shear in the environment overall. This will somewhat decrease the flood threat while increasing convective storm potential. However, based on the latest guidance, most of the burn scars will still need to be watched for potential impacts. Trailing cells with heavier rainfall could still produce a flash flood. Storms will move east-northeast, becoming scattered over most of the eastern plains through the rest of the afternoon, potentially growing in intensity as they move into better air. The stronger to severe storms of the day are most likely over northern El Paso County and our far eastern plains, where instability and shear are the greatest. Northern El Paso may also be assisted by some local orographic effects. The main concerns for strong to severe storms will be small hail and strong, gusty outflow winds, indicated by large dewpoint depressions near the surface giving us inverted-V soundings in several locations. A few lighter showers will likely stick around over the plains into the early overnight hours, dissipating before Thursday morning. Wednesday's highs will be comparable to Tuesday, if a few degrees cooler, with 80s to low-90s over the majority of the forecast area. .LONG TERM...(Thursday through Tuesday) Issued at 341 AM MDT Wed Jul 6 2022 Key Messages: 1) Daily afternoon showers and thunderstorms will continue. 2) Slight decrease in temperatures Thursday before things warm up this weekend. 3) Drier and warmer next week. Thursday will be seeing another round of afternoon showers and thunderstorms as another disturbance moves through the ridge overhead. Steering flow at the mid-levels will be a bit more breezy and a bit more westerly, allowing more precipitation to make it down to the lower terrain and the eastern plains overall throughout the day. Current analysis shows decent mid-level moisture and conditions favorable for localized heavy rainfall, specifically over the higher terrain and the Raton Mesa area. Burn scar flash-flooding will continue to be a concern, even with better steering flow keeping things moving. Daytime highs will be a few degrees cooler than Wednesday, mostly sitting in the upper-80s to around 90. Starting Friday and into next week, the main axis of the upper-level ridge will begin to retrograde slightly westward while also amplifying, leading to an overall warmer and drier pattern under the roof of high pressure. High temperatures over most of the area, but specifically the eastern plains, will increase from the low-90s to over 100 around the start of next week. Looking at moisture, the monsoon signal remains, and the lingering moisture in the region will continue to support daily afternoon showers and thunderstorms, at least through the start of next week. However, after Monday, northwest flow is expected to set in overhead, which may actually push some of that better monsoon moisture out of our forecast area. Current long range deterministic and much of the ensemble guidance points towards a weakening of the monsoon signal and a drying of the region. While this would give us a rest from the flash flooding concerns, it could very well give rise to critical fire weather conditions next week. Will have to monitor the evolution of the ensemble solutions over the next few days, to see if that signal becomes more persistent. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1214 PM MDT Wed Jul 6 2022 Monsoonal moisture remains in place across the state with scattered afternoon and evening showers and storms expected across the area once again today. With a slightly more southwest flow aloft, storms will move east northeast today, across the adjacent plains through the late afternoon and evening hours. With that said, mainly VFR conditions expected at all taf sites with chances of storms moving across the terminals from 21z to 03Z, with the best chance of storms impacting the terminals being at COS. Storm impacts include gusty outflow winds to around 40kts, locally heavy rainfall and the potential for small hail. Storms chances to generally diminish and end after 03Z with clearing skies through the rest of the evening and into the overnight hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...GARBEROGLIO LONG TERM...GARBEROGLIO AVIATION...MW
Hazardous weather outlook, Jul 6, 12:32 PM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1232 PM MDT Wed Jul 6 2022 COZ058>089-093>099-071745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1232 PM MDT Wed Jul 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening over most of south central and southeast Colorado. Storms will form over the mountains late this morning and early this afternoon, with storms expected to spread east across the high mountain valleys and I-25 Corridor this afternoon, and then continue out across the far southeast plains through the late afternoon and evening hours. The main storm threats include localized heavy rainfall that could cause flash flooding, especially over area burn scars, with gusty winds up to 45 mph and small hail possible with the stronger storms. One or two storms that move out across the Palmer Divide and the southeast plains could become severe, producing strong outflow winds to around 60 mph and hail to around the size of quarters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered showers and thunderstorms expected through the weekend. Localized heavy rainfall will be possible, with the potential for flash flooding over burn scar areas. Increasing temperatures and drier conditions are expected this weekend into next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
In the hours before
Special weather statement, Jul 6, 1:17 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Wed Jul 6 2022
COZ084-062000-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
117 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northeastern El Paso
County through 200 PM MDT...
At 116 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 26 miles northeast of Colorado Springs, moving east at 15
mph. A second strong storm is located near Calhan. Both storms
will track generally eastward.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3900 10414 3900 10432 3909 10455 3913 10455
3913 10415
TIME...MOT...LOC 1916Z 269DEG 11KT 3912 10449
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
kamSpecial weather statement, Jul 6, 1:36 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
136 PM MDT Wed Jul 6 2022
COZ065>067-069-062030-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
136 PM MDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of northwestern Rio
Grande and south central Saguache Counties through 230 PM MDT...
At 136 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Del Norte to 11 miles
northwest of Saguache. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saguache and La Garita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3771 10637 3782 10619 3821 10610 3821 10636
3771 10660
TIME...MOT...LOC 1936Z 271DEG 16KT 3775 10646 3818 10632
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Jul 6, 1:59 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Wed Jul 6 2022
COZ084-062015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
159 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northeastern El Paso
County through 215 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Simla, or 23 miles southwest of Limon, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10405 3904 10406 3905 10415 3913 10410
3913 10405
TIME...MOT...LOC 1959Z 295DEG 13KT 3908 10406
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jul 6, 3:22 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
322 PM MDT Wed Jul 6 2022
COZ081-082-085-062200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
322 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southeastern Teller
and west central El Paso Counties through 400 PM MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 18 miles southwest of Colorado Springs, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manitou Springs, Cripple Creek, Victor and Pikes Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3865 10512 3868 10521 3877 10517 3892 10509
3884 10490 3870 10501
TIME...MOT...LOC 2122Z 206DEG 16KT 3872 10513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jul 6, 3:24 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
324 PM MDT Wed Jul 6 2022
COZ081-084-062145-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
324 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of north central Teller
and northwestern El Paso Counties through 345 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm near
Palmer Lake, or 21 miles northwest of Colorado Springs, moving
southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Teller and northwestern El Paso Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central and east central Colorado.
&&
LAT...LON 3908 10491 3904 10508 3913 10513 3913 10495
TIME...MOT...LOC 2123Z 310DEG 27KT 3910 10502
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:06 PM MDT | Special Weather Statement | PUB | Alamosa, Costilla | 39 min |
| Jul 6, 1:17 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 6, 1:36 PM MDT | Special Weather Statement | PUB | Saguache | 54 min |
| Jul 6, 1:59 PM MDT | Special Weather Statement | PUB | Elbert | 16 min |
| Jul 6, 2:07 PM MDT | Severe Thunderstorm Warning | PUB | Rio Grande, Saguache | 38 min |
| Jul 6, 3:22 PM MDT | Special Weather Statement | PUB | Teller | 38 min |
| Jul 6, 3:24 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
| Jul 6, 3:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 6, 3:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 6, 4:01 PM MDT | Flash Flood Warning | PUB | Chaffee | 65 min |
| Jul 6, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jul 6, 4:13 PM MDT | Special Weather Statement | PUB | Alamosa | 32 min |
| Jul 6, 4:18 PM MDT | Special Weather Statement | PUB | Fremont | 42 min |
| Jul 6, 4:38 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 6, 4:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 6, 5:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 6, 5:20 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 6, 5:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 6, 5:29 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 6, 5:35 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jul 6, 5:36 PM MDT | Special Weather Statement | PUB | Alamosa | 24 min |
| Jul 6, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 52 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.